After being diagnosed as below the normal range for Vitamin D, I started taking Vitamin D3 increasing the dose slowly to 4000 mgs. throughout the day.
I am 62 with hypothyroidism and began to have knee joint pain and hip pain, so had labs done which showed the deficiency in the Vit. D.
But I have noticed after 2-3 weeks that my joints seem to bother me now almost everyday, from mild to stronger.
I have heard this might happen when starting or increasing Vitamin D but cannot find any documentation elsewhere.
Would appreciate any info about this issue...thanks...
Thank you so much for finding the answer . I have been on 2000 iu a day for 2 months, still feeling terrible, so doctor upped me to 3000 a day, have been on that dose for 5 days. Wow, the pain is unreal. So yesterday I did not take any vit D. and still very much pain today. Barely walking. Pain mostly in the hips , lower back, and feet.
Vit D 1,25-Dihydroxy 50 (40-190 pmol/L)
Vit. D 25-Hydroxy 45 (75-150 nmol/L
I am also hypothyroid and low normal in iron.
I will go back on vit D, after reading your research and hope I can get through this. Thank you Very much, Barb
Hi: I am still struggling with Vit D and everything else. I did get my Vit D up to 72 , the range starts at 75 so I am so close. First make sure that the Vit D you are taking does not have soy oil, most soy is very full of pesticides, liquid Vit D is usually free of soy and does not cost that much more.
The most effective way to get your Vit D is from the sun, if at all possible that is the way to go. My naturopath doc. did take me off Vit D and said lay in the sun. So thats where I am at now. Hope this helps.
Thanks for the info. I think I've got the issue. I'm 30. Started a multivitiman cycle, and almost immediately started to feel a pain in my chest bone, then after a gym session doing shoulder work outs, my right shoulder joint started to feel loose like it was clicking out of place. Never happened to me before. Now today I was kneeling down to pick something up and my knee just gave out. Very unusual injuries for me. I've never experienced them before in my life.
And they've all seemed to happen at once after I started taking this multivitiman tablets.
If what I've just read on this forum is true, I guess I should atleast finish the bottle to see if it can "re-awaken" my bones but I'm a little nervous to continue.
I myself got diagnosed with low Vitamin D and have been reading on the topic most recently. My reading suggests Vitamin D needs to combined with other Fat soluble vitamins like Vitamin A, K2 and Calcium/Magnisium.
If Vitamin D doesn't seem to be working try adding extra Calcium and Magnisium to the diet and Also add Vitamin K2 (Which is a must).
Good sources of K2 are gauda Cheeze, Japanese food (Natto--very horrible but extremely healthy for bone and heart health):
I would suggest do the following if you are dealing with this:
- Vitamin D ~ 5000 - 10000 IU for first three months --> ~2000 IU/day after that.
- Two cups of milk + 1 serving of yogurt (For calcium)
- 2-3 TBSP of raw pumpkin seeds (Magnisium)
- 15-20 min of sunshine on legs and arms, between 10AM-4PM.
- Gauda Cheese (4 oz daily) or Natto (50g, twice a week) or MK-7 Supplement - for K2
My personal experience was that when I started taking vitamin D my joint pain improved for a week but then came back even worse. Adding above things resulted in big improvement and now hand joint pain is gone for last 2-3 weeks. I continue to read on the topic...nobody has more vested interest in your health than YOU YOURSELF. I just use doctors as guides but do a lot of my own research to fix myself naturally.
Hope it helps for your case.
Last edited by hb-mod; 07-20-2012 at 09:00 AM.
Reason: Please don't post unapproved website links, or recommend Internet searches, per Posting Policy. Thanks.
I am 64, female, and have been excellent health, been a runner for many years, still running 5-8 miles a day, work out at gym...........until about June of this year. I suddenly had what I thought was a hip flexor injury and started to take it easy with the running. By the summer, the pains spread to both hip flexor areas, but I continued to walk/run instead of heavy daily running.
It is now December and I have gotten to the point that I feel old and crippled, legs only, pains in the thigh areas and the hip crease area from time to time. There have been days when I could not walk or get out of my car without feeling like my leg was caving in on me.
Since I have alot of allergies: food and vitamins, especially, I started to reflect on what have I added that could cause this. I rarely go to doctors, which I know is foolish, but I am my own best doctor most of the time. I was diagnosed with possible dermatomyositis about 6 years ago, and it turned out to be an allergy to OPC3 grapeseed stuff in a powder form from a nutritionist. Took 3 years to totally cure, after going from rheumatologist, dermatologist, etc.
And so now I am faced with a similar problem and have discovered that once again, the culprit for me was the addition of Vitamin D3. It has given me rheumatoid joint pain once again. Since stopping, I am now getting back to myself. So, all this talk of Vit D3 being so beneficial, may be good for most people, just not all, and I am certainly the exception.
The body needs Vit D to absorb calcium. Where there is Vit D deficiency, this can lead to hypomineralisation of the bones, as calcium is taken from the skeleton, which can lead to weakened bones. Just a thought, but could it be when you start taking high strength Vit D it works the other way... there is sudden mineralisation of the bones as calcium is restored. Hence the explanation for more aches and pains is the process of mineralisation ie the bones getting stronger.
Wow, this is really interesting. For the longest time I've been trying to figure out why I ached all over and hurt in my joints and leg. Feel like a crippled person at times. Then I saw this (Dr. M.D.) (Guru) on Dr. Oz yesterday and he's very adament about taking Vit. D. He warns to only take 2-3 thousand units a day. Never take 10,000. He said he takes 6,000 daily BUT he tests his blood every three month. Hmmmm..what could this be doing to the body if he checks his blood so often on this stuff? It turns out after listeneing to him and going to my vatamins....(We always took 2,000) and about 8 months agao we bought Vit. D from Costco and these are bottles of 5,000 units per pill and I have been taking two of these every day and not even paid attension. Too much of a good thing? No wonder things are going wacko. Please any one that has similar complaints check your intake and let us know.
This Dr. swears we ned to take some but overdoing is no good.
painter207, you should never take those sort of doses of D3, it can lead to overdose. even 5000mg a day of d3 should not be taken unless your doctor has diagnosed you with a vit d deficiency through blood tests, that is a high dose that is used to increase your vit d from low levels for people who have tested as deficient, and should only be taken under a doctor's supervision and regular testing of your vit d levels, and then reduced once the levels reach normal again. These sort of doses of vit d3 are not meant to be health supplements, they are used to treat significant vit d deficiency.
Thank you Captjane...Had no idea they were so high as I said. I put the vitamins in my 2 week pill container and away we go. Do you think this could be the reason my liver enzymes have been elevated? I can't think of anything else and we have been wracking our brains about it. I'm so glad just happened to see that show yesterday. Thanks.
You know it's possible these high doses could be affecting your liver, since the liver is involved in converting vit d for the body to use. I would certainly get off the high doses and drop it right back to no more than 1000mg per day because it's just unnecessary at best and really potentially dangerous at worst to be taking this much and it would be working your liver hard to process it. I would even suggest you get off it for a while since you have been taking such high doses of it.
I'm not taking anymore for a while and certainly never that much. Thank you. I wish I could find something about this on the internet because it has gotten me pretty freaked. Had a CT scan done yesterday. Hope that's all it was.